Alert archive / Texas / Flash Flood Warnings in 2025

Flash Flood Warning 43, NWS Midland/Odessa, TX

June 27, 2025Jeff Davis County, Reeves County, Texas

NWS Midland/Odessa, TX issued this flash flood warning at Jun 27, 2025, 2:22 PM CDT for Jeff Davis County, Reeves County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 27, 2025, 2:22 PM CDT (19:22 UTC)
Expired
Jun 27, 2025, 5:30 PM CDT
In force
3 hr
Issued by
NWS Midland/Odessa, TX
Area
Storm-based polygon
Flood severity
None

Counties Jeff Davis County, TX, Reeves County, TX

The radar

The Midland/Odessa radar (KMAF), 202 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 7.4 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2025-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 239 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2025-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 89 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
239 J/kg
Mixed-layer CIN
-158 J/kg
Mixed-layer LCL
1435 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
89 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

524 
WGUS54 KMAF 271922
FFWMAF
TXC243-389-272230-
/O.NEW.KMAF.FF.W.0043.250627T1922Z-250627T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Midland/Odessa TX
222 PM CDT Fri Jun 27 2025

The National Weather Service in Midland/Odessa has issued a

* Flash Flood Warning for...
  Northeastern Jeff Davis County in southwestern Texas...
  Southwestern Reeves County in southwestern Texas...

* Until 530 PM CDT.

* At 222 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 0.5 and 1 inch of rain 
  has fallen. Additional rainfall amounts up to 1 inch are possible 
  in the warned area. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Fort Davis, McDonald Observatory, Davis Mountains State Park, 
  Balmorhea State Park, Buffalo Trail Scout Camp, Black Mountain, 
  Star Mountain, Toyahvale and Fort Davis National Historical Site.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

In hilly terrain there are hundreds of low water crossings which are 
potentially dangerous in heavy rain. Do not attempt to cross flooded 
roads. Find an alternate route.

Flooding is occurring or is imminent. It is important to know where 
you are relative to streams, rivers, or creeks which can become 
killers in heavy rains. Campers and hikers should avoid streams or 
creeks.

&&

LAT...LON 3082 10362 3058 10375 3066 10423 3105 10413
      3096 10378

FLASH FLOOD...RADAR INDICATED

$$

Lamberson
1 follow-up statement
176 
WGUS74 KMAF 272107
FFSMAF

Flash Flood Statement
National Weather Service Midland/Odessa TX
407 PM CDT Fri Jun 27 2025

TXC243-389-272230-
/O.CON.KMAF.FF.W.0043.000000T0000Z-250627T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jeff Davis TX-Reeves TX-
407 PM CDT Fri Jun 27 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 PM CDT THIS 
AFTERNOON FOR NORTHEASTERN JEFF DAVIS AND SOUTHWESTERN REEVES 
COUNTIES...

At 407 PM CDT, Doppler radar indicated thunderstorms producing heavy 
rain across the warned area. Between 0.5 and 1.5 inches of rain have 
fallen. Additional rainfall amounts up to 1 inch are possible in the 
warned area. Flash flooding is ongoing or expected to begin shortly.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Fort Davis, McDonald Observatory, Davis Mountains State Park, 
  Balmorhea State Park, Buffalo Trail Scout Camp, Black Mountain, 
  Star Mountain, Toyahvale and Fort Davis National Historical Site.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

In hilly terrain there are hundreds of low water crossings which are 
potentially dangerous in heavy rain. Do not attempt to cross flooded 
roads. Find an alternate route.

Flooding is occurring or is imminent. It is important to know where 
you are relative to streams, rivers, or creeks which can become 
killers in heavy rains. Campers and hikers should avoid streams or 
creeks.

&&

LAT...LON 3082 10362 3058 10375 3066 10423 3105 10413
      3096 10378

FLASH FLOOD...RADAR INDICATED

$$

Hennig

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 27, 2:14 PM CDT, 8 minutes earlier. Its key messages:

  • Updated at 212 PM CDT Fri Jun 27 2025
  • Seasonable temperatures and shower/storm chances expected into next week. Main threats with storms will be gusty winds, heavy rain, and small hail.
  • Medium to high probability of rainfall amounts at least 0.25" to 0.50" over much of the area by end of next week. Localized flash flood threat continues, particularly west of the Pecos River.
Area forecast discussion, Jun 27, 2:14 PM CDT, 8 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
214 PM CDT Fri Jun 27 2025

...New SHORT TERM, LONG TERM...

.KEY MESSAGES...
Updated at 212 PM CDT Fri Jun 27 2025

- Seasonable temperatures and shower/storm chances expected into next
  week. Main threats with storms will be gusty winds, heavy rain,
  and small hail.

- Medium to high probability of rainfall amounts at least 0.25" to
  0.50" over much of the area by end of next week. Localized flash
  flood threat continues, particularly west of the Pecos River.

&&

.SHORT TERM...
(This afternoon through Saturday night)
Issued at 212 PM CDT Fri Jun 27 2025

Little has changed in the short term forecast period. Showers and
thunderstorms are forecasted to continue each afternoon into the
evening hours across the western zones of the forecast area. This is
due to a similar synoptic pattern from previous days as an upper-
level ridge sits over the eastern half of the US, while shortwave
impulses from a weak upper-level ridge across the Southern Plains.
These impulses coinciding with southerly to southeasterly surface
winds will supply moisture and lift for rain/storm development
mainly confined near the higher terrain. Precipitable Water (PWAT)
values continue to reach near the climatological daily maximum
indicating heavy rainfall is going to be prevalent. Guidance also
has slow storm motions with these showers and storms for certain
locations near the higher terrain. Upscale thunderstorm growth has
been prevalent in this weather pattern which is expected to persist
through the period. Given these factors along with the ground being
saturated, especially across the western half of the forecast area,
a Flood Watch has been extended through Saturday night for these
areas. Forecast soundings depict 'inverted-V' profiles signaling a
damaging wind threat with the strongest storms. This is all to say
that most storms are anticipated to remain below severe limits given
the lack of wind shear. High temperatures tomorrow are forecasted to
linger in the upper 80s to upper 90s areawide placing them near
normal to slightly above normal for this time of year. Saturday
night lows are also anticipated to remain near to slightly above
normal (mid 60s to mid 70s) for this time of year regionwide.

Lamberson

&&

.LONG TERM...
(Sunday through Thursday)
Issued at 212 PM CDT Fri Jun 27 2025

Sunday and into Monday, warmer than normal temperatures take hold
with most reaching into the mid to upper 90s over the Permian Basin
and areas to the south. Cooler temperatures in the 80s to low 90s
hang on across the higher terrain and southeast New Mexico. With
weak ridging east of the area and broad troughing just to the west,
low to medium(20-40%) rain chances hang on across the CWA each day.
Activity looks to peak each afternoon/evening with any activity
remaining isolated to scattered in nature much like it has been for
the last few days. Rain amounts will be hard to pin down for any
location over the next several days given the isolated to scattered
nature of the storms. However, areas such as the Davis Mountains and
portions of southeast New Mexico should watch for localized flash
flooding as some areas have received a few to several inches of rain
over the last week. Afternoon highs trend to near normal from
Tuesday onward with lows staying near or just above normal in the
low to mid 70s. Overall, a mostly seasonable summer(with rain!)
forecast remains on track through the extended.

-Stickney

&&

.AVIATION...
(18Z TAFS)
Issued at 1213 PM CDT Fri Jun 27 2025

Light rain showers are currently ongoing across portions of
southeast New Mexico and expected to move near CNM and HOB
terminals within the next hour to two hours. Additional rain/storm
development is anticipated this afternoon lasting through early
this evening near the higher terrain. Confidence is low in
positioning and coverage especially for INK, PEQ, and FST sites,
therefore, PROB30s have been included for -TSRA. VFR conditions
are expected throughout the period except for a thunderstorm in
which brief MVFR VIS will likely occur.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring               73  97  74  98 /  10  10  10   0
Carlsbad                 70  92  70  96 /  30  20  10  10
Dryden                   75  97  74  98 /   0  10  10  10
Fort Stockton            72  93  73  95 /  20  30  10  20
Guadalupe Pass           65  84  67  88 /  40  30  10  20
Hobbs                    69  91  70  94 /  40  20   0   0
Marfa                    65  84  65  86 /  40  70  20  50
Midland Intl Airport     74  96  74  97 /  10  10  10   0
Odessa                   73  94  73  96 /  20  10  10   0
Wink                     73  94  72  96 /  30  20  10  10

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
TX...Flood Watch through late Saturday night for Chinati Mountains-
     Davis Mountains-Davis Mountains Foothills-Eastern Culberson-
     Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware
     Mountains-Marfa Plateau-Presidio Valley-Reeves County
     Plains-Van Horn and Highway 54 Corridor.

NM...Flood Watch through Saturday evening for Eddy County Plains-
     Guadalupe Mountains of Eddy County.

&&

SHORT TERM...11
LONG TERM....93
AVIATION...11

In the hours before

Special weather statement, Jun 27, 2:05 PM CDT, 17 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
205 PM CDT Fri Jun 27 2025

TXZ274-278-271930-
Reeves County Plains TX-Davis Mountains Foothills TX-
205 PM CDT Fri Jun 27 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL REEVES AND EAST
CENTRAL JEFF DAVIS COUNTIES THROUGH 230 PM CDT...

At 204 PM CDT, Doppler radar was tracking a strong thunderstorm near
Balmorhea State Park, or 19 miles north of Fort Davis, moving north
at 10 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Balmorhea State Park and Toyahvale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3095 10384 3094 10367 3079 10375 3082 10386
TIME...MOT...LOC 1904Z 176DEG 7KT 3086 10379

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

11

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 7:59 PM CDTSevere Thunderstorm WarningMAFMidland46 min
Jun 26, 8:09 PM CDTFlash Flood WarningMAFMidland3 hr
Jun 26, 8:42 PM CDTSevere Thunderstorm WarningMAFMidland48 min
Jun 27, 2:05 PM CDTSpecial Weather StatementMAFJeff Davis25 min

Nearby

Flash Flood Warnings in Texas, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.